Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 237, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 2023, 2:25 AM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2023, 2:25 AM CDT (07:25 UTC)
- Expired
- Jul 8, 2023, 3:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
276
WUUS54 KTSA 080725
SVRTSA
OKC131-143-145-080800-
/O.NEW.KTSA.SV.W.0237.230708T0725Z-230708T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
225 AM CDT Sat Jul 8 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Rogers County in northeastern Oklahoma...
Northwestern Wagoner County in northeastern Oklahoma...
Southeastern Tulsa County in northeastern Oklahoma...
* Until 300 AM CDT.
* At 224 AM CDT, a severe thunderstorm was located over Bixby, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Coweta...
Catoosa... Verdigris...
Inola... Jenks Riverside Airport...
Oneta... Leonard...
This includes Interstate 44 between mile markers 231 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3600 9546 3585 9590 3586 9591 3599 9603
3601 9603 3626 9570
TIME...MOT...LOC 0724Z 237DEG 27KT 3595 9589
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bowlan2 follow-up statements
621
WWUS54 KTSA 080750
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
250 AM CDT Sat Jul 8 2023
OKC131-143-145-080800-
/O.CON.KTSA.SV.W.0237.000000T0000Z-230708T0800Z/
Rogers OK-Wagoner OK-Tulsa OK-
250 AM CDT Sat Jul 8 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHWESTERN ROGERS...NORTHWESTERN WAGONER AND EAST CENTRAL TULSA
COUNTIES...
At 250 AM CDT, a severe thunderstorm was located near Oneta, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Coweta...
Catoosa... Verdigris...
Inola... Oneta...
This includes Interstate 44 between mile markers 234 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3600 9546 3595 9577 3597 9586 3603 9591
3608 9589 3626 9570
TIME...MOT...LOC 0750Z 237DEG 27KT 3606 9569
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MAB905
WWUS54 KTSA 080800
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
300 AM CDT Sat Jul 8 2023
OKC131-143-145-080810-
/O.EXP.KTSA.SV.W.0237.000000T0000Z-230708T0800Z/
Rogers OK-Wagoner OK-Tulsa OK-
300 AM CDT Sat Jul 8 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3600 9546 3595 9577 3597 9586 3603 9591
3608 9589 3626 9570
TIME...MOT...LOC 0800Z 237DEG 27KT 3609 9562
$$
MABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:21 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 8, 12:21 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1221 AM CDT Sat Jul 8 2023 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 1005 PM CDT Fri Jul 7 2023 Well-organized line of strong/severe thunderstorms moving eastward across wrn OK at this time. Latest mesoanaylses indicate activity is currently developing into/through the greatest instability, with decreasing instability across central and ern OK. Expect activity to progress eastward into our area later tonight, but we should see a weakening trend as it encounters weaker instability. MUCAPE only 1000-1500 j/kg at this time over ern OK as a result of the multiple rounds of non-severe convection/associated clouds that affected the area today. Ongoing forecast trending well, with slight adjustments to POP east-central OK counties, as current trends/CAMs suggest MCS may move a little further south than earlier anticipated. Updated forecasts already issued. && .LONG TERM... (Tomorrow through Friday) Issued at 322 PM CDT Fri Jul 7 2023 The MCS is forecast to be ongoing and moving east and southeast across the CWA Saturday morning. Severe potentials should be weakening from the early to mid morning hours. However...gusty to locally strong winds will remain possible Saturday morning. Much of this activity looks to push off to the east and southeast Saturday afternoon. Temps for the afternoon hours look to again remain on the cool side with continued cloud cover with forecast highs in the 80s. The pattern over the region continues to be a "rinse-wash-repeat" through the weekend and into the first part of next week...as the ridge of high pressure remains over the Desert Southwest with west northwesterly mid/upper level flow over the CWA. This will allow for a series of MCS complexes to push across the region Saturday night into Sunday...Sunday night into Monday and once again possibly Monday night into Tuesday. Saturday night into Monday morning...the greater storm potential and MCS tracks look to be along and south of Interstate 40. Monday night into Tuesday the greater storm potential looks to spread back northward over the CWA as the ridge of high pressure begins to expand eastward into the Southern Plains. Precipitable water values through Tuesday look to be in the 1.5 to 2+ inches...which will aid in the potential for periods of heavy rainfall from all the multiple rounds of storm chances. At least limited severe potentials will also be possible with each storm complex as they move across the CWA. These conditions will keep afternoon temps below the seasonal average. For the second half of next week...the eastern periphery of the upper level ridge expands into the region with the return of hot and humid conditions. This should also push MCS tracks north/northeast of the CWA for a couple days...before the ridge tries to retreat westward by next weekend. In response...high temperatures back in the 90s and heat index values of 105-110 degrees return Wednesday through Friday. Precip chances look to possibly increase again Friday/just outside of this forecast package with the retreating ridge. && .AVIATION... (06Z TAFS) Issued at 1221 AM CDT Sat Jul 8 2023 A complex of scattered showers and storms will move into eastern Oklahoma over the next couple of hours, possibly affecting all terminals through the early morning hours. Chances will then shift into western Arkansas for the late morning and early afternoon. Additional storm chances will arrive during the late afternoon and evening hours. Outside of rain and storms, VFR conditions should prevail through the period with light winds also prevailing. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 85 68 86 68 / 50 40 30 20 FSM 87 72 85 70 / 60 60 60 30 MLC 87 71 82 69 / 60 60 60 40 BVO 83 63 85 62 / 40 40 20 10 FYV 84 67 84 63 / 60 40 40 30 BYV 84 66 84 61 / 50 40 30 20 MKO 85 68 83 67 / 60 50 50 30 MIO 85 64 84 62 / 40 30 20 10 F10 84 68 82 67 / 50 60 60 30 HHW 89 73 83 71 / 50 50 70 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...69 LONG TERM....20 AVIATION...04
Hazardous weather outlook, Jul 7, 10:14 PM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1014 PM CDT Fri Jul 7 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1014 PM CDT Fri Jul 7 2023
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 11 pm.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...After 11 pm.
HEAVY RAIN.
RISK...Elevated.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...After 11 pm.
DISCUSSION...
Strong to severe thunderstorms developing into central Oklahoma from
western Oklahoma this evening are expected to continue spreading
eastward overnight. This activity is expected to begin affecting
portions of eastern Oklahoma around midnight, and northwestern
Arkansas later tonight. Additional thunderstorms are possible across
southern Kansas, moving into northeastern Oklahoma. The atmosphere
over eastern Oklahoma and northwestern Arkansas is not as unstable as
regions to the west, due to several rounds of showers and
thunderstorms, and associated cloud cover, that moved through today.
However, some severe weather is still possible overnight, namely
damaging wind gusts to 70 mph and large hail to about half dollar
size.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY through TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...
Dangerous Heat Potential.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.
EXTENDED DISCUSSION...
An active pattern will continue this weekend into early next week,
with additional rounds of thunderstorms expected through Tuesday.
This will lead to an increasing threat of heavy rainfall and possible
flooding, primarily on Saturday. Severe weather will also be
possible with any of the more organized thunderstorm complexes in
this pattern. The overall threat of storms may begin to decrease by
the middle of next week, with hotter and more humid weather
returning.
weather.gov/tulsa contains additional information.
69In the hours before
Special weather statement, Jul 8, 2:15 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
215 AM CDT Sat Jul 8 2023
OKZ060-061-064-066-067-070-080745-
Tulsa OK-Muskogee OK-Okmulgee OK-Rogers OK-Creek OK-Wagoner OK-
215 AM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southwestern Rogers,
east central Creek, western Wagoner, northern Okmulgee, northwestern
Muskogee and southeastern Tulsa Counties through 245 AM CDT...
At 214 AM CDT, Doppler radar indicated a strong thunderstorm 7 miles
northwest of Bald Hill, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Sapulpa...
Jenks... Glenpool...
Coweta... Catoosa...
Verdigris... Haskell...
Kiefer... Beggs...
Mounds... Porter...
Preston... Jenks Riverside Airport...
Stonebluff... Bald Hill...
Oneta... Liberty...
This includes Interstate 44 between mile markers 208 and 214, and
between mile markers 221 and 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3567 9609 3598 9620 3628 9565 3578 9549
TIME...MOT...LOC 0714Z 257DEG 30KT 3584 9589
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BowlanThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:15 AM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| Jul 8, 2:52 AM CDT | Special Weather Statement | TSA | Wagoner | 23 min |
| Jul 8, 3:31 AM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Jul 8, 3:33 AM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Jul 8, 4:01 AM CDT | Special Weather Statement | TSA | Adair | 29 min |
| Jul 8, 6:49 AM CDT | Special Weather Statement | TSA | Haskell | 26 min |
| Jul 8, 7:15 AM CDT | Special Weather Statement | TSA | Latimer | 45 min |
| Jul 8, 8:21 AM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Jul 8, 8:43 AM CDT | Special Weather Statement | TSA | Pushmataha | 47 min |
| Jul 8, 8:45 AM CDT | Special Weather Statement | TSA | LeFlore | 30 min |
| Jul 8, 9:15 AM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| Jul 8, 2:01 PM CDT | Special Weather Statement | TSA | Choctaw | 44 min |
| Jul 8, 2:48 PM CDT | Special Weather Statement | TSA | Choctaw | 27 min |
| Jul 8, 2:52 PM CDT | Special Weather Statement | TSA | Pushmataha | 23 min |
| Jul 8, 3:15 PM CDT | Special Weather Statement | TSA | Pushmataha | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.